I am a 25 year old male. I have been on two rounds of accutane in my life. The last time was when I was 20. I have been acne free for years (I feel lucky for that). However my old dermatologist noticed I had fairly dry skin...that was about 4 years ago. He told me to use Hydracortisone on my face for redness! I should have KNOWN that was a mistake!!
I used the Hydracortisone for 3 years. I read online that it can cause problems as you age, thin skin, etc. I stopped using it right away. A few weeks after I stopped, I noticed under my right eye, these random red spots. It would go away and come back, not sure what it was. I did so much research online and I believe I have steriod induced periocular dermatitis. I went to my doctor and he was totally uninformed about it.
My doctor perscribed me Metrogel 0.75. I have been using it since Jan 18th 2010 (last month). For the most part I have been clear, however I still see some LIGHT red areas like they are fading away. Have I not used it long enough? BUT, I cleaned the house yesterday, and now today I have a larger red area in the corner of my eye..probably from sweating? My doctor reccommended I take Doxycycline 100mg, accept I took two pills and had total stomach pain -with or without food!
My question is. What do I do here? I don't have insurance, so I really need the advice, it would be greatly appreciated!!!!! Do I tell my doctor about the doxy upsetting my stomach? If I do take a new antibiotic should I use metrogel at the same time? Also, as I said I have somewhat dry skin. Is it okay after I put the metrogel on, to put aloevera or light lotion on my face after the metrogel has dried? Or should I keep any lotion or aloe away from that eye while I use the metrogel? Like I said, the periocular dermatitis/rosacea is just under my right eye, nowhere else!! I need some professional help here so I can tell him "this is what a professional told me."
Any help is so appreciated, I just hope I can help someone else in the future who may have this problem as well.
Well, today the LARGE new red spot I had is starting to look dry as if its fading away. Quite annoying. I am hoping that continued use with this metrogel is going to work significantly over a months use. I read it takes one-two months for the metrogel to really work when it comes to the periocular dermatitis under the eye. Not sure if thats true.
As of yesterday my eye is totally clear. I will have been using Metrogel a month on the 19th of this month (next week). Now that my eye is clear, how long do I continue to use metrogel to keep the periocular dermatitis away? 30 days, 60 days? I really want to avoid it coming back.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.